Alert archive / North Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 24, 2011, 6:45 PM CDT for Burke County, Mountrail County, Williams County, North Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 24, 2011, 9:32 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burke County, ND, Mountrail County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:12 PM CDT | FLASH FLOOD | 5 Sw Lignite, ND | LAW ENFORCEMENT REPORTS WATER FLOWING OVER ROADS SOUTHWEST OF LIGNITE, ALONG WITH THE DITCHES FULL OF WATER DUE TO HEAVY RAINFALL THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WGUS53 KBIS 242345
FFWBIS
NDC013-061-105-250530-
/O.NEW.KBIS.FF.W.0016.110624T2345Z-110625T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
NORTHWESTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
WESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 1230 AM CDT.
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATES RAINFALL AMOUNTS OF 2 TO 3
INCHES SO FAR OVER THE NORTHERN AND SOUTHERN PORTIONS OF THE
WARNING AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS
POSSIBLE...NEAR AND EAST OF WHERE THE HEAVIEST RAIN HAS FALLEN SO
FAR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF NORTHEASTERN WILLIAMS...NORTHWESTERN MOUNTRAIL AND WESTERN BURKE
COUNTIES...INCLUDING THE TOWNS OF BATTLEVIEW...COLUMBUS...
FLAXTON...LIGNITE AND POWERS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4891 10238 4843 10252 4845 10298 4864 10291
4864 10289 4868 10289 4892 10280
$$
KINNEY2 follow-up statements
037
WGUS73 KBIS 250049
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT FRI JUN 24 2011
NDC013-061-105-250530-
/O.CON.KBIS.FF.W.0016.000000T0000Z-110625T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
749 PM CDT FRI JUN 24 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...WESTERN BURKE AND NORTHEASTERN WILLIAMS COUNTIES UNTIL
1230 AM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED 3 TO 5 INCHES OF RAIN HAS LIKELY FALLEN SO FAR...SOUTH OF
A LINE FROM MCGREGOR TO POWERS LAKE...AND SOUTH OF A LINE FROM
COLUMBUS TO LIGNITE.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS LIKELY CAUSING FLASH FLOODING
TO OCCUR...MAINLY ACROSS RURAL AREAS OF NORTHEASTERN
WILLIAMS...NORTHWESTERN MOUNTRAIL AND WESTERN BURKE COUNTIES.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING...AND A
FEW LOCATIONS COULD RECEIVE AN ADDITIONAL QUARTER TO HALF INCH OF
RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 4891 10238 4843 10252 4845 10298 4864 10291
4864 10289 4868 10289 4892 10280
$$
KINNEY789
WGUS73 KBIS 250232
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT FRI JUN 24 2011
NDC013-061-105-250245-
/O.CAN.KBIS.FF.W.0016.000000T0000Z-110625T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
932 PM CDT FRI JUN 24 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...WESTERN BURKE AND NORTHEASTERN WILLIAMS COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE SIGNIFICANT FLOOD THREAT. THERE MAY BE SOME
LINGERING PONDING OF WATER...ESPECIALLY ON TOWNSHIP
ROADS...SOUTHWEST OF LIGNITE...AND SOUTHWEST OF POWERS LAKE. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4891 10238 4843 10252 4845 10298 4864 10291
4864 10289 4868 10289 4892 10280
$$
KINNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:39 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 3:39 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT FRI JUN 24 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MAIN FORECAST PROBLEM TODAY WILL BE PRECIPITATION CHANCES TONIGHT AND AGAIN SATURDAY AFTERNOON/SATURDAY NIGHT. CURRENTLY...SCATTERED SHOWERS ARE MOVING OUT OF EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. UPSTREAM...CONVECTION IS FIRING ALONG THE BIGHORNS IN NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA. SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE EXISTS OVER SOUTHEAST MONTANA INTO NORTHWEST SOUTH DAKOTA AND EASTERN WYOMING. UNSTABLE CONDITIONS ALSO EXTEND INTO SOUTHWEST NORTH DAKOTA. A SHORTWAVE TROUGH MOVING ACROSS WYOMING THIS EVENING WILL PROVIDE THE UPPER SUPPORT FOR THUNDERSTORM DEVELOPMENT INTO SOUTHWEST NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. KEPT A MENTION OF SEVERE STORMS OVER THE FAR SOUTHWEST THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER BRITISH COLUMBIA CANADA TONIGHT WILL MOVE EAST INTO SASKATCHEWAN BY SUNDAY MORNING. THIS WILL KEEP THE CHANCE OF THUNDERSTORMS IN THE FORECAST AGAIN ON SATURDAY WITH THE BEST CHANCES FROM MID AFTERNOON TO LATE EVENING. ONCE AGAIN...THE SOUTHERN PORTION OF THE CWA WILL HAVE THE BEST LIKELIHOOD OF SEEING SEVERE CONVECTION. LOW TEMPERATURES WILL BE GENERALLY IN THE 50S TONIGHT AND SATURDAY NIGHT...WITH HIGHS ON SATURDAY IN THE 70S. .LONG TERM...SUNDAY THROUGH FRIDAY... AN UPPER LEVEL LOW PRESSURE/TROUGH WILL TRAVERSE THROUGH WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT/MONDAY. SOUTHWEST FLOW WITH PLENTY OF INSTABILITY AHEAD OF THIS WAVE WILL SET THE STAGE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH HEAVY RAIN MAINLY OVER SOUTHERN AND SOUTHEAST NORTH DAKOTA SUNDAY AFTERNOON AND EVENING. THE UPPER TROUGH EXITS OUR EASTERN ZONES MONDAY AFTERNOON AND THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST MONDAY. THEREAFTER...DRY AND WARMER WEATHER TAKES CONTROL TUESDAY THROUGH THURSDAY AS A RIDGE ESTABLISHES ITSELF OVER THE CENTRAL PLAINS. BY THURSDAY NIGHT AND FRIDAY...THE RIDGE AXIS MOVES EAST AND ALLOWS ANOTHER TROUGH TO SLIDE THROUGH. TIMING DIFFERENCES EXIST BETWEEN THE ECMWF AND GFS AS TO WHEN A SURFACE COLD FRONT MOVES THROUGH...BUT DO EXPECT THIS IS WHEN OUR NEXT GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE AFTER MONDAYS TROUGHS EXITS. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE 70S...THEN RISING INTO THE 80S WEDNESDAY THROUGH FRIDAY. ALSO EXPECT MORE HUMID CONDITIONS AS DEWPOINTS RISE INTO THE LOWER 60S. OVERNIGHT LOWS WILL BEGIN COMFORTABLE AT AROUND 50F MONDAY MORNING...BUT THEN RISE TO 60F-65F FOR OVERNIGHT LOWS WEDNESDAY THROUGH FRIDAY. && .AVIATION...MVFR TO VFR CEILINGS ARE EXPECTED THROUGH 18Z SATURDAY. AT TIMES A SHOWER IN THE VICINITY WILL BE CARRIED AT EACH AERODROME OVER THE NEXT 24HR. HOWEVER AT THIS TIME...THE HIGHEST THREAT FOR SHOWERS AND THUNDERSTORMS WOULD FAVOR KDIK FRIDAY EVENING. WILL CONTINUE TO MONITOR AS SHOWERS AND THUNDERSTORMS EXIT FROM WYOMING AND MONTANA THIS EVENING AND INTO SOUTHWESTERN NORTH DAKOTA THROUGH LATE FRIDAY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM/AVIATION....KS
Hazardous weather outlook, Jun 24, 5:11 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT FRI JUN 24 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 511 AM CDT FRI JUN 24 2011 /411 AM MDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA LATE FRIDAY AFTERNOON AND INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING HEAVY RAINFALL ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON SATURDAY. ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE AND CAPABLE OF HEAVY RAINFALL...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE FRIDAY AFTERNOON ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. AYD
In the hours before
Special weather statement, Jun 24, 6:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 622 PM CDT FRI JUN 24 2011 NDZ002-010-250015- BURKE-MOUNTRAIL- 622 PM CDT FRI JUN 24 2011 ...SPECIAL WEATHER STATEMENT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL BURKE COUNTY TO NORTHWESTERN MOUNTRAIL COUNTY...MOVING EAST AT 5 TO 10 MPH. THE STRONGEST STORMS WILL PRODUCE HOURLY RAINFALL AMOUNTS OF 1 TO 2 INCHES. MOTORISTS SHOULD BE PREPARED FOR PONDING WATER ON STREETS AND ROADS...AND REDUCED VISIBILITY IN HEAVY RAIN. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIGNITE... POWERS LAKE... FLAXTON... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, Jun 24, 6:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
626 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 7 NE TIOGA 48.47N 102.83W
06/24/2011 M1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
RELAYED BY WILLISTON NWS... SPOTTER OBSERVED PEA SIZE
HAIL
&&
LHUBERNearby
Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.